MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-011
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, an 11mm amplatzer atrial septal defect (asd) occluder (lot: 8025259) was implanted successfully utilizing an 8f amplatzer trevisio delivery system.The size of the asd was 6mm per transesophageal echocardiogram (tee).The patient was experiencing short term discomfort while running.On (b)(6) 2024, during a follow-up transesophageal echocardiogram (tee), the occluder was observed to be detached and located in the abdominal aorta.The patient was admitted to the hospital.On (b)(6) 2024 the occluder was removed from patient using a transcatheter snare.The patient was reported to be stable and discharged.
 
Additional Manufacturer Narrative
An event of device embolization was reported.The field indicated that the defect was sized at 6mm and an 11mm aso was selected for closure.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.There were no complaints associated with any other devices from the lot.The cause of the reported event could not conclusively be determined but is likely due to incorrect device sizing.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.An 11mm aso was selected for closure of a defect sized at 6mm please note per the instructions for use, once the diameter of the defect is determined, select a device size equal to or 1 size larger than the diameter of the defect.Warning: do not select a device size that is more than 1.5 times the echocardiographic-derived asd diameter prior to balloon sizing.H6 medical device problem code: 2017 added.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19784428
Report Number2135147-2024-03488
Device Sequence Number15546506
Product Code MLV
UDI-Device Identifier00811806010083
UDI-Public(01)00811806010083(17)260531(10)8025259
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number9-ASD-011
Device Lot Number8025259
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F AMPLATZER TREVISIO, 9-ATV08F45/80 LOT 8721513
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown